Duke Mathematical Journal

Bloch invariants of hyperbolic 3-manifolds

Walter D. Neumann and Jun Yang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 96, Number 1 (1999), 29-59.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077228942

Digital Object Identifier
doi:10.1215/S0012-7094-99-09602-3

Mathematical Reviews number (MathSciNet)
MR1663915

Zentralblatt MATH identifier
0943.57008

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 19E99: None of the above, but in this section 19F27: Étale cohomology, higher regulators, zeta and L-functions [See also 11G40, 11R42, 11S40, 14F20, 14G10] 57M50: Geometric structures on low-dimensional manifolds 57N10: Topology of general 3-manifolds [See also 57Mxx] 58J28: Eta-invariants, Chern-Simons invariants

Citation

Neumann, Walter D.; Yang, Jun. Bloch invariants of hyperbolic $3$ -manifolds. Duke Math. J. 96 (1999), no. 1, 29--59. doi:10.1215/S0012-7094-99-09602-3. https://projecteuclid.org/euclid.dmj/1077228942


Export citation

References

  • [1] M. F. Atiyah, V. K. Patodi, and I. M. Singer, Spectral asymmetry and Riemannian geometry. I, Math. Proc. Cambridge Philos. Soc. 77 (1975), 43–69.
  • [2] M. F. Atiyah, V. K. Patodi, and I. M. Singer, Spectral asymmetry and Riemannian geometry. II, Math. Proc. Cambridge Philos. Soc. 78 (1975), no. 3, 405–432.
  • [3] C. Batut, et al., Pari-GP, available from ftp://megrez.ceremab.u-bordeaux.fr/pub/pari/.
  • [4] A. Beilinson, Higher regulators and values of $L$-functions, J. Soviet Math. 30 (1985), 2036–2070, (English translation).
  • [5] S. Bloch, Higher regulators, algebraic $K$-theory, and zeta functions of elliptic curves, lecture notes, Univ. of California, Irvine, 1978.
  • [6] Armand Borel, Cohomologie de $\rm SL\sbn$ et valeurs de fonctions zeta aux points entiers, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 4 (1977), no. 4, 613–636.
  • [7] Kenneth S. Brown, Cohomology of groups, Graduate Texts in Mathematics, vol. 87, Springer-Verlag, New York, 1982.
  • [8] Shiing-shen Chern and James Simons, Some cohomology classes in principal fiber bundles and their application to riemannian geometry, Proc. Nat. Acad. Sci. U.S.A. 68 (1971), 791–794.
  • [9] Henri Cohen, A course in computational algebraic number theory, Graduate Texts in Mathematics, vol. 138, Springer-Verlag, Berlin, 1993.
  • [10] Warren Dicks and M. J. Dunwoody, Groups acting on graphs, Cambridge Studies in Advanced Mathematics, vol. 17, Cambridge University Press, Cambridge, 1989.
  • [11] Johan L. Dupont, Algebra of polytopes and homology of flag complexes, Osaka J. Math. 19 (1982), no. 3, 599–641.
  • [12] Johan L. Dupont, The dilogarithm as a characteristic class for flat bundles, J. Pure Appl. Algebra 44 (1987), no. 1-3, 137–164, in Proceedings of the Northwestern Conference on Cohomology of Groups (Evanston, Ill., 1985), North-Holland, Amsterdam.
  • [13] J. L. Dupont and F. W. Kamber, Cheeger-Chern-Simons classes of transversally symmetric foliations: dependence relations and eta-invariants, Math. Ann. 295 (1993), no. 3, 449–468.
  • [14] Johan L. Dupont and Chih Han Sah, Scissors congruences. II, J. Pure Appl. Algebra 25 (1982), no. 2, 159–195.
  • [15] D. B. A. Epstein and R. C. Penner, Euclidean decompositions of noncompact hyperbolic manifolds, J. Differential Geom. 27 (1988), no. 1, 67–80.
  • [16] Henri Gillet, Riemann-Roch theorems for higher algebraic $K$-theory, Adv. in Math. 40 (1981), no. 3, 203–289.
  • [17] A. B. Goncharov, Volumes of hyperbolic manifolds and mixed Tate motives, Max-Planck-Institut für Mathematik. Bonn, preprint MPI 1996-10, 1996.
  • [18] O. Goodman, Snap, available from http://www.ms.unimelb.edu.au/~snap.
  • [19] Benedict H. Gross, On the values of Artin $L$-functions, preprint, Brown University, Providence, 1980.
  • [20] Richard M. Hain, Classical polylogarithms, Motives (Seattle, WA, 1991), Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 3–42.
  • [21] Richard M. Hain and Robert MacPherson, Higher logarithms, Illinois J. Math. 34 (1990), no. 2, 392–475.
  • [22] A. M. Macbeath, Commensurability of co-compact three-dimensional hyperbolic groups, Duke Math. J. 50 (1983), no. 4, 1245–1253.
  • [23] Robert Meyerhoff, Hyperbolic $3$-manifolds with equal volumes but different Chern-Simons invariants, Low-dimensional topology and Kleinian groups (Coventry/Durham, 1984) ed. D. B. A. Epstein, London Math. Soc. Lecture Note Ser., vol. 112, Cambridge Univ. Press, Cambridge, 1986, pp. 209–215.
  • [24] Robert Meyerhoff and Walter D. Neumann, An asymptotic formula for the eta invariants of hyperbolic $3$-manifolds, Comment. Math. Helv. 67 (1992), no. 1, 28–46.
  • [25] John Milnor, Hyperbolic geometry: the first 150 years, Bull. Amer. Math. Soc. (N.S.) 6 (1982), no. 1, 9–24.
  • [26] John Milnor, On polylogarithms, Hurwitz zeta functions, and the Kubert identities, Enseign. Math. (2) 29 (1983), no. 3-4, 281–322.
  • [27] Walter D. Neumann, Combinatorics of triangulations and the Chern-Simons invariant for hyperbolic $3$-manifolds, Topology '90 (Columbus, OH, 1990), Ohio State Univ. Math. Res. Inst. Publ., vol. 1, de Gruyter, Berlin, 1992, pp. 243–271.
  • [28] Walter D. Neumann and Alan W. Reid, Amalgamation and the invariant trace field of a Kleinian group, Math. Proc. Cambridge Philos. Soc. 109 (1991), no. 3, 509–515.
  • [29] Walter D. Neumann and Alan W. Reid, Arithmetic of hyperbolic manifolds, Topology '90 (Columbus, OH, 1990), Ohio State Univ. Math. Res. Inst. Publ., vol. 1, de Gruyter, Berlin, 1992, pp. 273–310.
  • [30] Walter D. Neumann and Jun Yang, Invariants from triangulations of hyperbolic $3$-manifolds, Electron. Res. Announc. Amer. Math. Soc. 1 (1995), no. 2, 72–79 (electronic).
  • [31] Walter D. Neumann and Jun Yang, Rationality problems for $K$-theory and Chern-Simons invariants of hyperbolic $3$-manifolds, Enseign. Math. (2) 41 (1995), no. 3-4, 281–296.
  • [32] Walter D. Neumann and Don Zagier, Volumes of hyperbolic three-manifolds, Topology 24 (1985), no. 3, 307–332.
  • [33] Mingqing Ouyang, A simplicial formula for the $\eta$-invariant of hyperbolic $3$-manifolds, Topology 36 (1997), no. 2, 411–421.
  • [34] Dinakar Ramakrishnan, Regulators, algebraic cycles, and values of $L$-functions, Algebraic $K$-theory and algebraic number theory (Honolulu, HI, 1987), Contemp. Math., vol. 83, Amer. Math. Soc., Providence, RI, 1989, pp. 183–310.
  • [35] M. Rapoport, Comparison of the regulators of Beĭlinson and of Borel, Beĭlinson's conjectures on special values of $L$-functions ed. M. Rapoport, et al., Perspect. Math., vol. 4, Academic Press, Boston, MA, 1988, pp. 169–192.
  • [36] Alan W. Reid, A note on trace-fields of Kleinian groups, Bull. London Math. Soc. 22 (1990), no. 4, 349–352.
  • [37] Chih Han Sah, Scissors congruences. I. The Gauss-Bonnet map, Math. Scand. 49 (1981), no. 2, 181–210 (1982).
  • [38] A. A. Suslin, Algebraic $K$-theory of fields, Proceedings of the International Congress of Mathematicians (Berkeley, Calif., 1986), vol. I, Amer. Math. Soc., Providence, 1987, pp. 222–244.
  • [39] A. A. Suslin, $K\sb 3$ of a field, and the Bloch group, Trudy Mat. Inst. Steklov. 183 (1990), 180–199, 229, (in Russian), English translation in Proc. Steklov Inst. Math. 183, no. 4 (1991), 217–239.
  • [40] W. P. Thurston, The geometry and topology of $3$-manifolds, lecture notes, Princeton University, Princeton, 1977.
  • [41] William P. Thurston, Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. (N.S.) 6 (1982), no. 3, 357–381.
  • [42] William P. Thurston, Hyperbolic structures on $3$-manifolds. I. Deformation of acylindrical manifolds, Ann. of Math. (2) 124 (1986), no. 2, 203–246.
  • [43] J. Weeks, Snappea, available from ftp://geom.umn.edu/pub/software/snappea/.
  • [44] Tomoyoshi Yoshida, The $\eta$-invariant of hyperbolic $3$-manifolds, Invent. Math. 81 (1985), no. 3, 473–514.
  • [45] Don Zagier, The Bloch-Wigner-Ramakrishnan polylogarithm function, Math. Ann. 286 (1990), no. 1-3, 613–624.